MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. TRACHEOSTOMY SILICONE - BIVONA TUBES ; TUBE TRACHEOSTOMY AND TUBE CUFF, PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. TRACHEOSTOMY SILICONE - BIVONA TUBES ; TUBE TRACHEOSTOMY AND TUBE CUFF, PRODUCT CODE: JOH
Model Number SU15HN55NSA145N 
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: a customized bivona uncuffed tracheostomy tube was received.Visual inspection did not reveal any manufacturing defects except that it was missing the removable swivel ring.The returned device was not broken or damaged.The device as returned would provide direct airway access to a tracheotomized patient.The swivel ring is designed to be removed.Since the swivel ring was not returned for examination, a review of the incoming inspection records for the swivel ring confirmed that the swivel ring met manufacturing specification.There were no non-conforming reports (ncrs) initiated for the lot ds018781 or anomalies identified in the dhr.Since the investigation did not identify a manufacturing defect with the returned device or its missing component, it is likely that the breakage was due to interaction among the device, hme, and caregiver.The complaint allegation, the device being broken or damaged, was not confirmed.
 
Event or Problem Description
Information was received that while in use a smiths medical tracheostomy silicone bivona tube "broke at the neck when they attached an hme"."traced the hme on trach tube and gets stuck.They broke it while attempting to remove it." of an unknown brand.Subsequently, a tracheostomy tube change out was performed.No adverse patient effects were reported.

Brand Name
TRACHEOSTOMY SILICONE - BIVONA TUBES 
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF, PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8392070
Report Number3012307300-2019-01169
Device Sequence Number1651556
Product Code JOH
UDI-Device Identifier15019517142358
UDI-Public15019517142358
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/08/2023
Device Model NumberSU15HN55NSA145N 
Device Catalogue NumberSU15HN55NSA145N 
Device Lot NumberDS018781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;